Real Solutions of the First Painlevé Equation with Large Initial Data

W. G. Long, Yutian LI, S. Y. Liu, Y. Q. Zhao*

*Corresponding author for this work

Research output: Contribution to journalJournal articlepeer-review

6 Citations (Scopus)


We consider three special cases of the initial value problem of the first Painlevé (PI) equation. Our approach is based on the method of uniform asymptotics introduced by Bassom et al. A rigorous proof of a property of the PI solutions on the negative real axis, recently revealed by Bender and Komijani, is given by approximating the Stokes multipliers. Moreover, we build more precise relation between the large initial data of the PI solutions and their three different types of behavior as the independent variable tends to negative infinity. In addition, some limiting form connection formulas are obtained.

Original languageEnglish
Pages (from-to)505-532
Number of pages28
JournalStudies in Applied Mathematics
Issue number4
Publication statusPublished - Nov 2017

Scopus Subject Areas

  • Applied Mathematics


Dive into the research topics of 'Real Solutions of the First Painlevé Equation with Large Initial Data'. Together they form a unique fingerprint.

Cite this